After taking my first omeprazole, then eating breakfast, I experienced the same painful heartburn and sore stomach area. Does it take a while to work? If so, how long?
8 Nov 2011
Any medication takes longer than a few minutes to take effect. I would give it a couple of hours to start working. Depending on when you take your omeprazole, I would think that by your next dose, you will be getting some relief. Rome wasn't built in a day, so I would give the medication a little longer to work.
I take mine every morning and have no stomach related problems during the day or night. But if I forget to take it, I am reminded in the morning, I then take it, and all is well by lunchtime. Good luck with your tummy troubles.
11 Nov 2011
Taking the omeprazole capsule with a glass of water (I have a bottle of water next to my bed) while still in bed in the morning 1 hour before I eat is a good time for me. It will take a day or two before you will find relief and if you are taking it for weeks and no relief, you should seek the advise of a GI doctor.
6 May 2012
I took omeprazole on and off for years. it takes 3-4 days to kick in but the downside for me was all of the FDA warnings about taking this long term. I think the recommended dose is about 12-14 days every three months, day 15 I was stuck with the reflux coming back. When I found manukaguard nutralize i was a happy camper
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Omeprazole (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
twice got the gi endoscopy and colonscopy,diagonised with gerd taking medicines but no result,stomach gets upset,minimum 3 to 4 times passing the ...
3 answers • 7 May 2010
Has anyone exp. heartburn still at prescribed 20 mg of Omeprazole DR? I like it has stopped working?
... for me. Please help!
3 answers • 29 Jan 2013
I've been taking Omeprazole for years what will happen if I suddenly stop taking it? (besides the return of heartburn)
2 answers • 26 Aug 2013